Alert archive / Kansas / Frost Advisories in 2014
Frost Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 3, 2014, 9:20 PM CDT for 9 counties in Kansas. It took effect at Oct 4, 2014, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2014, 9:20 PM CDT (02:20 UTC)
- In effect from
- Oct 4, 2014, 3:00 AM CDT
- Expired
- Oct 4, 2014, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2970 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187 WWUS73 KICT 040220 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 920 PM CDT FRI OCT 3 2014 ...FROST IS LIKELY ACROSS CENTRAL KANSAS EARLY SATURDAY MORNING... .UNSEASONABLY COOL CANADIAN AIR...CLEAR SKIES AND LIGHT WINDS WILL SET THE STAGE FOR FROST FORMATION LATE TONIGHT INTO SATURDAY MORNING. KSZ032-033-047>053-041400- /O.NEW.KICT.FR.Y.0004.141004T0800Z-141004T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS 920 PM CDT FRI OCT 3 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * TIMING...FROST IS EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE UNTIL MID-MORNING ON SATURDAY. * TEMPERATURES...WILL FALL INTO THE MID 30S ACROSS THE AREA AROUND DAWN. * IMPACTS...TEMPERATURE SENSITIVE VEGETATION AND OUTDOOR PLANTS COULD BE SUSCEPTIBLE TO FROST DAMAGE IF NOT PROTECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DARMOFAL
2 follow-up statements
410 WWUS73 KICT 040820 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 320 AM CDT SAT OCT 4 2014 KSZ032-033-047>053-041400- /O.CON.KICT.FR.Y.0004.000000T0000Z-141004T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS 320 AM CDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TIMING...AREAS OF FROST MAY DEVELOP EARLY THIS MORNING. * TEMPERATURES...IN THE MID 30S WILL QUICKLY RECOVER AFTER SUNRISE. * IMPACTS...TEMPERATURE SENSITIVE VEGETATION AND OUTDOOR PLANTS COULD BE SUSCEPTIBLE TO FROST DAMAGE IF NOT PROTECTED TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
087 WWUS73 KICT 041352 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 852 AM CDT SAT OCT 4 2014 KSZ032-033-047>053-041500- /O.EXP.KICT.FR.Y.0004.000000T0000Z-141004T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS 852 AM CDT SAT OCT 4 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES HAVE STARTED TO WARM THIS MORNING WITH FROST NO LONGER EXPECTED. $$ LAWSON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 3, 9:11 PM CDT, 9 minutes earlier.
Area forecast discussion, Oct 3, 9:11 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 911 PM CDT FRI OCT 3 2014 .UPDATE... ISSUED AT 911 PM CDT FRI OCT 3 2014 CONFIDENCE HAS INCREASED FOR A LITTLE BETTER COVERAGE OF FROST EARLY SATURDAY MORNING ACROSS CENTRAL KANSAS. SO HAVE COORDINATED WITH ADJACENT OFFICES AND WILL ISSUE A FROST ADVISORY FOR AREAS ALONG AND NORTH OF A GREAT BEND TO COTTONWOOD FALLS LINE. SOME FROST IS ALSO POSSIBLE FURTHER SOUTH ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS...THOUGH CONFIDENCE ON DURATION AND COVERAGE IS NOT AS HIGH. KED && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 300 PM CDT FRI OCT 3 2014 FAIRLY CHILLY TEMPERATURES ANTICIPATED OVERNIGHT...AS POLAR HIGH PRESSURE SETTLES SOUTHEAST OVER MID- AMERICA. THINKING PATCHY FROST IS LIKELY ACROSS THE REGION...AS TEMPERATURES DROP INTO THE 34-38 DEGREE RANGE. NOT ANTICIPATING WIDESPREAD FROST...DUE TO UNFAVORABLE LIGHT DOWNSLOPE FLOW AND RELATIVELY WARM GROUND TEMPERATURES IN THE 60S. CONSEQUENTLY...WILL HOLD OFF ON A FROST ADVISORY OVER CENTRAL /NORTH-CENTRAL KANSAS. BREEZY NORTHWEST WINDS AND SEASONABLE TEMPERATURES ARE ANTICIPATED OVER THE WEEKEND INTO MONDAY...AS NORTHWEST FLOW ALOFT PREVAILS ACROSS THE HEARTLAND. SUBTLE SHORTWAVE ENERGY RACING SOUTHEAST MAY ALLOW FOR A FEW LIGHT SHOWERS OVER NORTHERN AND EASTERN KANSAS LATE SUNDAY NIGHT AND MONDAY. NOT EXPECTING WIDESPREAD ACTIVITY. ADK .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 300 PM CDT FRI OCT 3 2014 ABOVE NORMAL TEMPERATURES MOSTLY IN THE 80S EXPECTED TUESDAY AND WEDNESDAY. FORECAST UNCERTAINTY INCREASES FOR MID-LATE NEXT WEEK REGARDING PRECIPITATION CHANCES. GFS PROGRESSES REMNANTS OF TROPICAL STORM SIMON CURRENTLY NEAR THE SOUTHERN TIP OF THE BAJA PENINSULA NORTHEAST ACROSS THE REGION...INTERACTING WITH A FRONTAL BOUNDARY IN PLACE TO SUPPORT HIGH PRECIPITATION CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. HOWEVER...THE ECMWF AND GEM SOLUTIONS DO NOT SUPPORT THIS SCENARIO...KEEPING SIMON REMNANTS OVER THE SOUTHWEST CONUS. AM TENDING TO SIDE WITH THE ECMWF/GEM SOLUTIONS. NEVERTHELESS...ECMWF DOES EVENTUALLY INCREASE PRECIPITATION CHANCES FOR FRIDAY-FRIDAY NIGHT...AS SHORTWAVE ENERGY APPROACHING FROM THE NORTHWEST INTERACTS WITH A STALLED FRONT OVER THE SOUTHERN PLAINS. RUN-TO- RUN CONSISTENCY HEIGHTENS OUR CONFIDENCE IN THIS SCENARIO. FOR NOW...HELD ONTO LOW POPS WED NIGHT-THU NIGHT...INCREASING THEM FOR FRI-FRI NIGHT. ADK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 609 PM CDT FRI OCT 3 2014 VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. NORTHWEST WINDS WILL DIMINISH OVERNIGHT AS THE CANADIAN SURFACE RIDGE MOVES ACROSS CENTRAL KANSAS. A LIGHT TO MODEST SOUTHWEST WIND FLOW WILL DEVELOP ON SATURDAY AS THE CANADIAN HIGH PRESSURE SETTLES FURTHER SOUTH ACROSS THE SOUTHERN PLAINS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 70 49 79 / 0 0 0 0 HUTCHINSON 34 70 48 78 / 0 0 0 0 NEWTON 36 68 48 77 / 0 0 0 0 ELDORADO 36 68 48 78 / 0 0 0 0 WINFIELD-KWLD 38 71 49 81 / 0 0 0 0 RUSSELL 34 70 49 78 / 0 0 0 0 GREAT BEND 35 71 48 78 / 0 0 0 0 SALINA 36 68 47 77 / 0 0 0 0 MCPHERSON 36 69 48 77 / 0 0 0 0 COFFEYVILLE 38 68 47 81 / 0 0 0 0 CHANUTE 36 65 46 78 / 0 0 0 0 IOLA 36 64 45 77 / 0 0 0 0 PARSONS-KPPF 35 67 46 79 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 9 AM CDT SATURDAY FOR KSZ032-033- 047>053. &&
Hazardous weather outlook, Oct 3, 3:51 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT FRI OCT 3 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-042100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 351 PM CDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT PATCHY FROST IS POSSIBLE ACROSS MUCH OF THE AREA BY LATE TONIGHT...AS TEMPERATURES FALL INTO THE MID TO UPPER 30S. WIDESPREAD FROST IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST MAY LINGER ACROSS MUCH OF THE AREA THROUGH EARLY SATURDAY MORNING. CHANCES FOR SHOWERS AND THUNDERSTORMS MAY INCREASE BY MID TO LATE WEEK. STRONG OR SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Frost Advisories in Kansas, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.